MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER RADIOGRAPHIC IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER RADIOGRAPHIC IMPLANTABLE
Model Number F0202
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Breast Mass (2439); Breast Discomfort/Pain (4504)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient received a biozorb device implant on (b)(6) 2020.It was further reported that the patient has experienced injuries at and around the site of implantation, which include pain and discomfort, itching, rashes, a hard mass and failure to reabsorb.No further information is currently available.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent confirmation of device malfunction involving the hologic products in the event described.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that a patient received a biozorb device implant on (b)(6) 2020.It was further reported that the patient has experienced injuries at and around the site of implantation, which include pain and discomfort, itching, rashes, a hard mass and failure to reabsorb.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations for this complaint are: pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).Hypersensitivity/allergic reaction, serious (redness/erythema, itching sensation).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of the capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: not performed.No lot number was provided; therefore, no dhr could be located or reviewed.
 
Event or Problem Description
Hologic has received correspondence arising from litigation.The additional medical information provided, revealed the f0202 catalog number of the device and the lot number a1-190905 of the device.On (b)(6) 2025 the medical documents noted the migration of the biozorb device.The explant date is noted in the medical reports as (b)(6) 2025.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Hologic has received correspondence arising from litigation.The additional medical information provided, revealed the f0202 catalog number of the device and the lot number a1-190905 of the device.On (b)(6) 2025 the medical documents noted the migration of the biozorb device.The explant date is noted in the medical reports as (b)(6) 2025.No other relevant information was provided.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.

Brand Name
BIOZORB
Common Device Name
MARKER RADIOGRAPHIC IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22896584
Report Number1222780-2025-00459
Device Sequence Number8852004
Product Code NEU
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NOTAVAILABLE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberF0202
Device Catalogue NumberF0202
Device Lot NumberA1-190905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer03/04/2026
06/01/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date03/30/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown